Get your Health question answered in 3 easy steps

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Isabgol?

Answered by
Dr.
Dr. Pravin Gore

Proctologist

Practicing since :1995

Answered : 82 Questions

default
Posted on Tue, 5 Aug 2014 in Constipation
Question: Hi Doctor, i take one teaspoon of Isabgol(psyllium husk) before lunch and dinner with 2 glasses of water as a weight management as well as bowel function control measure (as I had a lot of gas and acidity problem) as recommended by my nutrician... I have heard of lots of side effects of psyllium - though am now deviod of any gas and acidity problem... please advise whether it is OK to continue as I am still under the weight management regimen
doctor
Answered by Dr. Pravin Gore 1 hour later
Brief Answer:
isabgol is ok.

Detailed Answer:
Hi XXXXXXX nice to know about your weight and health consciouness.
For the isabghol thing, its a natural fibre supplememt and is disintegrated by the normally present bacteria in our large intestines to produce gas. This is a known and common thing (you can say side-effect).
Let me confirm that there is no problem in consumption as per your doses.
If you feel the gas problem is too disturbing, then I would suggest a pro-biotic to be added. You can take say Cap. VSL#3 Once a day for 20days.
For the gas problem, flatuna tablets work well with all my patients and it is to be taken twice a day with meals for say 20-days.
take care.
wish you good health
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

Recent questions on  Gas problem

doctor1 MD

Hi I am 39 yrs old female with 2 children 11 and 8 yrs old .from last 1.5 years I am suffering from severe gas ,acidity ,stomach bloating ,pain in my whole abdomen ,severe upper back pain ,inflammation from my stomach which goes upto the neck ,nausea feeling and uneasiness .six months back went to Mumbai nd met dr n.h.banka gastro who told me I have h.pylori infection .i was treated for the same for 3 months I got relief temporarily but again started the same problem.i re did the test but luckily was found negative.recently went to Mumbai again nd was found to have mild antral gastritis .i have been advised nexpro 40mg ,motinorm10 mg ,xymex maps .please advise me for some Ayurvedic treatment which can treat me permanently.my email I'd is anitakeyal@ WWW.WWWW.WW

doctor1 MD

hi i m jayan, im asking for my father, he is struggling with gas problem and feel swollen the stomach,some times it may become pain before two month when a pain occured we consult a cardiologist because of ECG's slight variation, he told two small block in the sub vein,2 week he admitted in the hospital and continuing medicines now onwards, also have hiccup after ate something. from this knowledge can you identify his problem or suggest your openion.

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...
I am A K Khatri and I am facing gas problem in my stomach and bowls and I feel that there is pressure on my heart but I am not swetting. What to do. I feel very uncomfertable for two days. Today I have taken on capsule Omez.

doctor1 MD

I am aged 40yrs and suffring from gas trouble from the last 20yrs,

and related with some difficulties on the upper throat junction following wth

dryness and very tiny particles of something forming on the area while closing the ears while breath in and breath out.

doctor1 MD

I have extreme pain in the lower abdomen and have trouble having a bowel movement or even passing gas. What could be causing this. I do not have hard stools.

doctor1 MD

Hi my son is 2.5 months old. He is passing green coloured stool not much watery once a day..but he doesn't have diarrhea . Paed prescribed walamycin . Is that okay? Moreover he has his 2nd shot of vaccines 2 days later. Is it okay to give this...

doctor1 MD

Having palpitations just at or below my left fibs. Experiencieng gas.